Alert archive / Arizona / Flash Flood Warnings in 2017
Flash Flood Warning 75, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 4, 2017, 9:31 PM MST for Yavapai County, Arizona. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2017, 9:31 PM MST (04:31 UTC)
- Expired
- Aug 4, 2017, 11:00 PM MST
- In force
- 89 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 45 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 4.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
940 WGUS55 KFGZ 050431 FFWFGZ AZC025-050600- /O.NEW.KFGZ.FF.W.0075.170805T0431Z-170805T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Flagstaff AZ 931 PM MST FRI AUG 4 2017 The National Weather Service in Flagstaff has issued a * Flash Flood Warning for... Yavapai County in west central Arizona... * Until 1100 PM MST * At 927 PM MST, heavy rain over the past several hours from the Rimrock area eastward will lead to flooding along area streams, affecting low water crossings. Beaver Creek Road remains impassable at Rimrock. Up to two inches of rain have fallen along the Beaver Creek drainage and tributaries including Russell Wash, Walker Creek, Long Canyon. * Some locations that will experience flooding include... Rimrock, Wet Beaver Creek Campground and V Bar V Visitors Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 3472 11165 3462 11157 3458 11175 3467 11180 $$ JJ
1 follow-up statement
968 WGUS75 KFGZ 050603 FFSFGZ Flash Flood Statement National Weather Service Flagstaff AZ 1103 PM MST FRI AUG 4 2017 AZC025-050611- /O.EXP.KFGZ.FF.W.0075.000000T0000Z-170805T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Yavapai- 1103 PM MST FRI AUG 4 2017 ...THE FLASH FLOOD WARNING FOR THE RIMROCK AREA IN YAVAPAI COUNTY HAS EXPIRED... The heavy rain has ended near Rimrock. Beaver Creek and other washes and streams near Rimrock rose sharply in the past few hours and will continue to run high overnight. Please continue to heed any road closures and do not attempt to cross flooded roadways. LAT...LON 3472 11165 3462 11157 3458 11175 3467 11180 $$ JJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:55 PM MST, 5 hours 36 minutes earlier.
Area forecast discussion, Aug 4, 3:55 PM MST, 5 hours 36 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 355 PM MST Fri Aug 4 2017 .SYNOPSIS...Another round of showers and thunderstorms is expected today before a drier and more stable airmass moves into the region over the weekend into early next week. This will result in much less storm coverage across northern Arizona. && .DISCUSSION... Another active thunderstorm day developed across northern Arizona today. This active pattern is expected to temper in the coming days, however, with southwesterly flow pushing a drier airmass into the region. While the decreasing moisture will likely limit the amount of storms developing over the area, some isolated showers will still be possible through the afternoon hours this weekend. Models are indicating the potential for returning moisture by the mid-to-latter stages of next week, and we will watch for this in the coming days. && .AVIATION...For the 00Z package...Scattered TSRA will persist mainly along and NE of a KCMR - KSEZ - KPAN line through 03Z. The strongest storm cells will produce IFR conditions and typical gusty winds. Storm activity should decrease aft 03Z, but isolated to scattered showers remain possible overnight. Scattered storms will redevelop Saturday afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect scattered thunderstorm activity this afternoon and again on Saturday. Storms will produce locally heavy rain and gusty winds. Expect a drying trend with much less storm activity from Sunday through much of next week. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...KD AVIATION...MCT FIRE WEATHER...MCT For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Aug 4, 2:40 AM MST, 18 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 240 AM MST Fri Aug 4 2017 AZZ004>018-037>040-050330- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 240 AM MST Fri Aug 4 2017 This hazardous weather outlook is for Apache...Coconino... Northern Gila...Navajo...and Yavapai Counties in Northern Arizona. .DAY ONE...Tonight The most likely initial development will be over the White Mountains and Mogollon Rim later this morning, with storm motion to the North and Northeast. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Moisture begins to decrease across the area limiting storms to a more isolated pattern through the weekend and into early next week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Aug 4, 3:54 PM MST, 5 hours 37 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 354 PM MST FRI AUG 4 2017 AZZ008-037-038-042330- Yavapai County Valleys and Basins-Yavapai County Mountains-Oak Creek and Sycamore Canyons- 354 PM MST FRI AUG 4 2017 ...SPECIAL WEATHER STATEMENT FOR THE VILLAGE OF OAK CREEK... At 351 PM MST, Doppler radar was tracking a strong thunderstorm near Village Of Oak Creek moving east at 15 mph. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Pea-sized inch hail will also be possible with this storm. This strong thunderstorm will be near... Village At Oak Creek around 405 PM MST. Mile marker 305 on I-17 around 430 PM MST. Other locations impacted by this storm include Red Rock State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3475 11196 3484 11190 3479 11159 3468 11171 TIME...MOT...LOC 2251Z 286DEG 13KT 3479 11183 TM
Special weather statement, Aug 4, 4:50 PM MST, 4 hours 41 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 450 PM MST FRI AUG 4 2017 AZZ008-037-050015- Yavapai County Valleys and Basins-Yavapai County Mountains- 450 PM MST FRI AUG 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI COUNTY UNTIL 515 PM MST... At 449 PM MST, Doppler radar was tracking a strong thunderstorm over Rimrock, or 8 miles northeast of Camp Verde, moving east at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Montezuma Well, Montezuma Castle National Monument, Rimrock, Lake Montezuma, Mcguireville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3462 11182 3470 11179 3470 11158 3457 11162 TIME...MOT...LOC 2349Z 276DEG 10KT 3466 11174 JJ
Local storm report, Aug 4, 5:01 PM MST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
501 PM MST FRI AUG 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM FLASH FLOOD 2 WNW VILLAGE AT OAK CR 34.79N 111.79W
08/04/2017 YAVAPAI AZ FIRE DEPT/RESCUE
SEDONA FIRE COULD NOT RESPOND TO AN
EMERGENCY DUE TO WATER FLOWING OVER VERDE
VALLEY SCHOOL ROAD. AT LEAST TWO FEET OF
WATER WAS FLOWING OVER THE ROADWAY.
&&
TMSpecial weather statement, Aug 4, 5:50 PM MST, 3 hours 41 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 550 PM MST FRI AUG 4 2017 AZZ008-037-050130- Yavapai County Valleys and Basins-Yavapai County Mountains- 550 PM MST FRI AUG 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR THE CAMP VERDE AREA UNTIL 630 PM MST... At 548 PM MST, Doppler radar was tracking a strong thunderstorm moving into Camp Verde. The storm was moving east at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Camp Verde, Middle Verde and Montezuma Castle National Monument. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3448 11198 3459 11203 3465 11186 3451 11177 TIME...MOT...LOC 0048Z 251DEG 9KT 3455 11195 JJ
Local storm report, Aug 4, 8:33 PM MST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
833 PM MST FRI AUG 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD RIMROCK 34.65N 111.78W
08/04/2017 YAVAPAI AZ LAW ENFORCEMENT
IMPASSABLE ROADS DUE TO FLOODING AT SCHOOL
HOUSE WASH AND BEAVER CREEK RD.
&&The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 5:19 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 116 min |
| Aug 4, 5:50 PM MST | Special Weather Statement | FGZ | 40 min | |
| Aug 4, 6:28 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 4, 8:04 PM MST | Areal Flood Advisory | FGZ | Yavapai | 116 min |
| Aug 4, 9:18 PM MST | Areal Flood Advisory | FGZ | Yavapai | 117 min |
| Aug 4, 11:36 PM MST | Areal Flood Advisory | FGZ | Yavapai | 114 min |
| Aug 5, 12:38 AM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Aug 5, 4:03 PM MST | Special Weather Statement | FGZ | 42 min |
Nearby
Flash Flood Warnings in Arizona, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.